Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 77, NWS Tallahassee, FL

June 15, 2018Brooks County, Colquitt County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 15, 2018, 1:52 PM EDT for Brooks County, Colquitt County, Thomas County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2018, 1:52 PM EDT (17:52 UTC)
Expired
Jun 15, 2018, 2:30 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brooks County, GA, Colquitt County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:00 PM EDTTSTM WND DMGOchlocknee, GATHOMAS CO DISPATCH REPORTS TREE DOWN ON POWER LINE ON STEWART RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WUUS52 KTAE 151752
SVRTAE
GAC027-071-275-151830-
/O.NEW.KTAE.SV.W.0077.180615T1752Z-180615T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
152 PM EDT FRI JUN 15 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northern Thomas County in south central Georgia...
  Northwestern Brooks County in south central Georgia...
  Southern Colquitt County in south central Georgia...

* Until 230 PM EDT.

* At 152 PM EDT, a severe thunderstorm was located near Thomasville,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Thomasville, Moultrie, Ochlocknee, Pavo, Coolidge, Berlin, Barwick,
  Thomasville Municipal A/P, Autreyville, Dillon, Enon, Patten,
  Center Hill, Spence Airport, Oaklawn, Merrillville, Chastain,
  Dawesville, Moultrie Municipal A/P and Quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3082 8355 3082 8408 3085 8408 3087 8407
      3088 8408 3092 8408 3093 8409 3108 8409
      3108 8401 3114 8400 3114 8357 3109 8357
      3108 8358 3106 8356
TIME...MOT...LOC 1752Z 256DEG 18KT 3093 8394 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
1 follow-up statement
852 
WWUS52 KTAE 151811
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
211 PM EDT FRI JUN 15 2018

GAC027-071-275-151830-
/O.CON.KTAE.SV.W.0077.000000T0000Z-180615T1830Z/
Thomas GA-Brooks GA-Colquitt GA-
211 PM EDT FRI JUN 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN THOMAS...NORTHWESTERN BROOKS AND SOUTHERN COLQUITT
COUNTIES...

At 210 PM EDT, a severe thunderstorm was located near Coolidge, or 11
miles northeast of Thomasville, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Moultrie, Pavo, Coolidge, Berlin, Moultrie Municipal A/P,
Autreyville, Enon, Center Hill, Murphy, Spence Airport, Merrillville
and Chastain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3090 8355 3095 8393 3108 8401 3114 8400
      3114 8357 3109 8357 3108 8358 3106 8356
TIME...MOT...LOC 1810Z 256DEG 18KT 3095 8384 

HAIL...<.75IN
WIND...60MPH
 
$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:39 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 15, 9:39 AM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
939 AM EDT Fri Jun 15 2018

.UPDATE...

No significant changes to the previous forecast appear necessary.
The 12z KTAE sounding remains seasonably moist with the a
precipitable water value of 1.86 inches. Convection today will be
enhanced by a weak upper level vort max across southeastern
Alabama. Localized heavy rainfall will be the main threat today
with the highest PoPs across the western half of the area and
across the Florida panhandle and big bend with some sea breeze
influence.

&&

.PREV DISCUSSION [649 AM EDT]...

.NEAR TERM [Through Today]...

A weak upper level vort max across southeastern Alabama will slide
eastward today. This will help to enhance typical summertime
convection across the CWA with PoPs ranging from 30-70% with the
higher values to the west closer to the upper level feature. Have
already seen convection across southeast Alabama (although that is
weakening) and the Florida Panhandle. Overall will continue with an
earlier start to convection today that we have seen the past few
days with more widespread activity by mid to late morning.
Widespread convection today, with an earlier start, will limit highs
to the mid to upper 80s.

.SHORT TERM [Tonight Through Sunday]...

In the upper levels a ridge will be over the Southeast. At the
surface a weak pressure gradient will be in place with high pressure
centered off the Atlantic Coast. A very weak boundary will move
through late Saturday night. Low level flow will be southerly on
Saturday and low level moisture will remain high. The wet pattern
continues on Saturday with daytime POPs of 40 to 60 percent. Sunday
will be slightly drier with 30 to 40 percent POPs. Late evening POPs
will be 20 to 40 percent as showers and thunderstorms will be slow
to dissipate. Mostly cloudy skies are expected. Lows will be in the
lower 70s. Highs will be 85 to 90 degrees on Saturday, lower to the
west due to increased cloud cover and rain. On Sunday highs will be
in the upper 80s and lower 90s.

.LONG TERM [Sunday Night Through Friday]...

In the upper levels a ridge will be over the Southeast. At the
surface weak high pressure will be in place. With mainly southerly
flow over the region low-level moisture will remain high. Scattered
showers and thunderstorms are likely in the afternoon/evening hours
with POPs of 40 to 50 percent. POPs will be 20 to 30 percent at
night. Lows will be in the lower 70s. Highs will be in the lower 90s.

.AVIATION [Through 12Z Saturday]...

Brief IFR to MVFR conditions are possible this morning over the
next hour or two, with the better chances at ABY and DHN.
Convection will increase by mid morning and affect TAF sites near
DHN and ECP initially with it spreading eastward as the day
progresses.

.MARINE...

Light southwesterly winds will continue through Friday night. Winds
will be light and southerly on Saturday and variable on Sunday. Seas
will be 1 to 2 feet through the weekend.

.FIRE WEATHER...

With RH values above critical thresholds, there are no fire weather
concerns for the next few days.

.HYDROLOGY...

The wet pattern will continue. One to two inches of rain is
predicted through Saturday, with the higher amounts in the Florida
Panhandle and SE Alabama. Flooding of low lying areas and ponding of
water on roadways will be possible. Most local rivers are below
action stage and steady or falling. The Shoal River is in action
stage at Mossy Head.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   88  70  90  71  91 /  60  20  40  20  20
Panama City   84  75  85  75  87 /  60  20  30  10  20
Dothan        87  72  87  72  90 /  50  30  50  30  30
Albany        88  72  89  72  90 /  40  30  40  30  30
Valdosta      89  71  90  72  91 /  40  20  40  20  30
Cross City    88  72  90  72  90 /  30  10  30  10  30
Apalachicola  86  76  86  75  88 /  40  10  30  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...DVD
NEAR TERM...Fieux
SHORT TERM...McD
LONG TERM...McD
AVIATION...Fieux
MARINE...McD
FIRE WEATHER...Fieux
HYDROLOGY...McD

In the hours before

Special weather statement, Jun 15, 1:34 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
134 PM EDT FRI JUN 15 2018

GAZ158-151800-
Thomas GA-
134 PM EDT FRI JUN 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY UNTIL 200 PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Thomasville, Ochlocknee, Pavo, Coolidge, Barwick, Thomasville
Municipal A/P, Dillon, Enon, Patten, Merrillville, Chastain,
Dawesville, Quality, Newark, Pasco, Hollis and Oaklawn.

LAT...LON 3083 8374 3077 8408 3085 8408 3087 8407
      3088 8408 3092 8408 3097 8412 3108 8412
      3108 8401 3104 8400 3104 8380 3103 8379
      3103 8378 3104 8378 3104 8374
TIME...MOT...LOC 1734Z 251DEG 20KT 3089 8406

42-DVD
Special weather statement, Jun 15, 1:37 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM EDT FRI JUN 15 2018

FLZ017-151800-
Leon FL-
137 PM EDT FRI JUN 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
200 PM EDT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A And M, or near Tallahassee, moving east at 15 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Woodville, Florida A And M, Belair, Ralford Greenway,
Apalachee Regional Park, Indian Head Acres, Chaires Crossroads,
Tallahassee Memorial Hosp, Baum, Lutterloh, Capitola, Fallschase,
Chaires, Southwood, Leon County Civic Center, North Florida
Fairgrounds, Kleman Plaza, Tom Brown Park and State Capital Complex.

LAT...LON 3032 8428 3045 8429 3055 8404 3052 8403
      3052 8404 3046 8404 3044 8407 3029 8408
TIME...MOT...LOC 1737Z 258DEG 14KT 3038 8425

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:34 PM EDTSpecial Weather StatementTAEThomas26 min
Jun 15, 2:26 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Lowndes28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.